MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP - DJ3513X; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP - DJ3513X; INSTRUMENT, BIOPSY
Model Number DJ3513X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that needle tip broke off in patient during procedure.¿essentially during the procedure where the app was attempting to core the biopsy specimen, the entire tip (a little over 1 cm of length) broke off the needle in the patient¿s bone.Several attempts were made to remove the metal tip back out, but it was ultimately decided to leave in situ.This is the first time i have heard of this occurring, i was quite surprised to get that call.The itm number for the needle is itm-1120387 needle jamshidi 13g 3.5¿.This instance has a lot number of 0001418607.The remainder of the product is in the bag along with the packaging, it does have some blood on it as it was used on the patient so it is in a biohazard specimen bag.Tip left in patient at this time.Unsure if it will end up being problematic and causing harm.Causing additional procedure length, increased follow up care and potential future surgery to remove.
 
Additional Manufacturer Narrative
(b)(6) follow-up emdr for device evaluation: two photos and one sample of lot 0001418607 were provided to our quality team for investigation.During the evaluation it was observed that the needle is broken.The upper half of the cannula was inspected, and it was observed that the surface close to the breakage is bent, deformed and it appears as if excessive force was applied to the needle.Upon visual inspection of the photos, show an image of the tip of the needle inside the patient¿s body.A review of the internal manufacturing device records and raw material history files for reported lot 0001418607 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Material no.: dj3513x batch no.: 0001418607.It was reported that needle tip broke off in patient during procedure.Verbatim: tempe - needle jamshidi 13 ga 3.5in ¿ dj3513x; external reference # na; material #dj3513x - batch #0001418607.Email verbatim: ¿essentially during the procedure where the app was attempting to core the biopsy specimen, the entire tip (a little over 1 cm of length) broke off the needle in the patient¿s bone.Several attempts were made to remove the metal tip back out, but it was ultimately decided to leave in situ.This is the first time i have heard of this occurring, i was quite surprised to get that call.The itm number for the needle is itm-1120387 needle jamshidi 13g 3.5¿.This instance has a lot number of 0001418607.The remainer of the product is in the bag along with the packaging, it does have some blood on it as it was used on the patient so it is in a biohazard specimen bag.Tip left in patient at this time.Unsure if it will end up being problematic and causing harm.Causing additional procedure length, increased follow up care and potential future surgery to remove.Please see responses below: what was the procedure that was being performed? unilateral bone marrow biopsy and aspiration.How was item piece retrieved from patient/procedure? after multiple unsuccessful attempts at retrieval, it was decided to leave the foreign body (needle piece) in place.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? yes, x-ray.What was the impact to the patient? the patient has a retained foreign body due to the needle complication and will need continuous monitoring for complications as a result.Was the procedure completed as planned? yes.

Brand Name
JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP - DJ3513X
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13052831
Report Number9680904-2021-00115
Device Sequence Number3902717
Product Code KNW
UDI-Device Identifier10885403087110
UDI-Public(01)10885403087110
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberDJ3513X
Device Catalogue NumberDJ3513X
Device Lot Number0001418607
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown